These comments are made for the purpose of discussion and should NOT
be used as recommendations for or against therapies or other treatments. An indi
vidual patient is always advised to consult their own physician.
Question: I had two surgeries in July 1998 to remove a tumor (neurocytoma)
My Doctor put me on Dilantin...400mg a day. I had had the
tumor since I was a baby...i had one cell when i was born..and
all my life i've been overweight..my doctor said that after
surgery and 6 1/2 weeks of radiation...when i got my immune
system back to normal and started getting active again...that
I could lose up to 80 pounds...well i've done everything...
i've joined the local "YMCA," go walking with my friends 3
times a week and, above all i've changed my eating habits...
but I haven't lost any weight...i was wondering if it was the
dilantin...does this drug make you retain water, gain weight,
...it seems like no matter what i do...i can't lose weight.
HELP...ALL I WANT TO DO IS LOSE SOME WEIGHT...BUT EVERYTHING
I TRY SEEMS USELESS...
Thank you for your time concerning this matter.
Answer: It's not the dilantin, but I really have no idea why resection of the tumor would cause you to loose weight.
Back to Drug
InfoNet Home Page.
Back to Doctor FAQ main page.